Alert archive / Nebraska / Frost Advisories in 2019
Frost Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at May 18, 2019, 2:45 PM MDT for 7 counties in Nebraska. It took effect at May 19, 2019, 2:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2019, 2:45 PM MDT (20:45 UTC)
- In effect from
- May 19, 2019, 2:00 AM MDT
- Expired
- May 19, 2019, 7:24 AM MDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -169 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037 WWUS73 KLBF 182045 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 345 PM CDT Sat May 18 2019 ...Frost Possible Tonight... NEZ004-022>024-035-056-094-190445- /O.NEW.KLBF.FR.Y.0002.190519T0800Z-190519T1400Z/ Sheridan-Garden-Grant-Hooker-Arthur-Deuel-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Mullen, Arthur, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore 345 PM CDT Sat May 18 2019 /245 PM MDT Sat May 18 2019/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... The National Weather Service in North Platte has issued a Frost Advisory, which is in effect from 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Sunday. * TEMPERATURE...Between 32 and 35 degrees. * IMPACTS...Sensitive vegetation that is susceptible frost and freezing temperatures should be covered or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Taylor
1 follow-up statement
733 WWUS73 KLBF 191324 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 824 AM CDT Sun May 19 2019 NEZ004-022>024-035-056-094-191430- /O.CAN.KLBF.FR.Y.0002.000000T0000Z-190519T1400Z/ Sheridan-Garden-Grant-Hooker-Arthur-Deuel-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Mullen, Arthur, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore 824 AM CDT Sun May 19 2019 /724 AM MDT Sun May 19 2019/ ...FROST ADVISORY IS CANCELLED... The National Weather Service in North Platte has cancelled the Frost Advisory. Cloudy skies and a breezy northwest wind have ended the threat for frost. $$ Roberg
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 18, 2:24 PM MDT, 21 minutes earlier.
Area forecast discussion, May 18, 2:24 PM MDT, 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 324 PM CDT Sat May 18 2019 .SHORT TERM...(This evening through Sunday night) Issued at 302 PM CDT Sat May 18 2019 Surface high pressure will nose southeast through Montana toward the area tonight. Northwest winds will remain up some through the night, as well as mostly cloudy skies. Despite the winds and mostly cloudy skies, lows will drop into the lower 30s across portions of northwest and western Nebraska. Have opted to issue a frost advisory to call attention to the near freezing temperatures. Not sure how much frost we will actually get though with some wind and cloud cover. A few rain or snow showers will also be possible across northwest Nebraska on the southern side of an upper low centered across the Northern Plains. Scattered showers will remain possible across northern Nebraska Sunday. Otherwise it will be very chilly by May standards with highs only in the mid to upper 40s across northern Nebraska, with mid 50s southwest portions of the state. North to northwest winds will also increase to about 15 to 20 mph with gusts over 25 mph on the backside of a surface low tracking through Iowa. Sunday night the deep upper trough begins to approach from the west. Showers should start to increase after midnight as lift overspreads the region. .LONG TERM...(Monday through Saturday) Issued at 302 PM CDT Sat May 18 2019 An upper level low over the intermountain west will track east across the area, bringing precipitation chances back into the forecast as early as Sunday night. Precipitation is expected to peak Monday afternoon and continue through Tuesday afternoon. There could be enough cold air in place very early Monday morning across the northwest Sandhills for the rain to mix with snow. At this time accumulations, if any at all, are expected to be light as surface temperatures should remain warm. Storm total accumulations have trended down slightly, however the entire area is looking at 3 day totals between 1.50" to 2.50". The greatest rainfall amounts currently will be over portions of northwestern Nebraska while the lowest amounts will be across southwestern Nebraska. Models have been in pretty good agreement on the timing and location of this system and indicate that the system will push through the area on Tuesday. As the system exits, we will see a brief break in precipitation Wednesday before periodic chances for storms return on Thursday and Friday as another negatively tiled trough moves through the region. The models are in disagreement about the storms for late in the week so will just leave PoPs as a chance at this time. The rain and cloud cover will keep temperatures on Monday and Tuesday around 20 to 30 degrees below normal. By midweek we will see a gradual warming trend with temperatures returning to seasonable values by Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 112 PM CDT Sat May 18 2019 MVFR ceilings will continue this afternoon across northern Nebraska and lower to IFR tonight. Otherwise expect mainly VFR for areas farther south along I-80 and across southwest Nebraska. Northwest winds will prevail through Sunday, with gusts occasional over 25 kt. A few rain showers are possible at times. && .LBF WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Sunday for NEZ004-022>024-035-056-094. && SHORT TERM...Taylor LONG TERM...Thorne AVIATION...Taylor
Hazardous weather outlook, May 18, 10:46 AM MDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1146 AM CDT Sat May 18 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-191700- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1146 AM CDT Sat May 18 2019 /1046 AM MDT Sat May 18 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Heavy rainfall is possible Monday through Wednesday, with most locations seeing greater than one inch of rain, and some locations exceeding two inches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Local storm report, May 18, 11:09 AM MDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1209 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 1 NE MOOREFIELD 40.70N 100.39W
05/17/2019 M2.50 INCH LINCOLN NE PUBLIC
DELAYED REPORT VIA SOCIAL MEDIA PICTURE
&&
THORNELocal storm report, May 18, 11:19 AM MDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1219 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 8 ENE MOOREFIELD 40.73N 100.26W
05/17/2019 M2.50 INCH LINCOLN NE STORM CHASER
LOCATION OF THE REPORT WAS LATITUDE 40.700 AND LONGITUDE
-100.261 OR ABOUT 8 MILES EAST NORTHEAST OF MOOREFIELD.
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:00 PM MDT | Special Weather Statement | LBF | Deuel | 45 min |
| May 17, 6:04 PM MDT | Tornado Warning | LBF | Frontier, Lincoln | 41 min |
| May 17, 6:14 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 31 min |
| May 17, 6:28 PM MDT | Special Weather Statement | LBF | Lincoln, Logan | 47 min |
| May 17, 6:31 PM MDT | Special Weather Statement | LBF | Arthur | 44 min |
| May 17, 6:40 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 50 min |
| May 17, 6:42 PM MDT | Special Weather Statement | LBF | Thomas | 33 min |
| May 17, 6:47 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| May 17, 6:49 PM MDT | Special Weather Statement | LBF | Keya Paha | 41 min |
| May 17, 7:12 PM MDT | Special Weather Statement | LBF | Hooker | 33 min |
| May 17, 7:15 PM MDT | Tornado Warning | LBF | Custer | 45 min |
| May 17, 7:16 PM MDT | Special Weather Statement | LBF | McPherson, Thomas | 29 min |
| May 17, 7:28 PM MDT | Special Weather Statement | LBF | Brown | 32 min |
| May 17, 7:31 PM MDT | Special Weather Statement | LBF | Lincoln | 29 min |
| May 17, 7:37 PM MDT | Special Weather Statement | LBF | Keya Paha | 23 min |
| May 17, 7:39 PM MDT | Special Weather Statement | LBF | Hooker | 36 min |
| May 17, 7:49 PM MDT | Special Weather Statement | LBF | Brown | 41 min |
| May 17, 7:56 PM MDT | Special Weather Statement | LBF | Lincoln, Logan | 34 min |
| May 17, 7:59 PM MDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 31 min |
| May 17, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| May 17, 8:13 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 32 min |
| May 17, 8:17 PM MDT | Special Weather Statement | LBF | Thomas | 28 min |
| May 17, 8:19 PM MDT | Special Weather Statement | LBF | Keya Paha | 26 min |
| May 17, 8:26 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan | 34 min |
| May 17, 8:31 PM MDT | Special Weather Statement | LBF | Logan | 29 min |
| May 17, 8:38 PM MDT | Special Weather Statement | LBF | Valley | 52 min |
| May 17, 8:40 PM MDT | Special Weather Statement | LBF | Keya Paha | 35 min |
| May 17, 8:44 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 31 min |
| May 17, 8:53 PM MDT | Special Weather Statement | LBF | Loup | 52 min |
| May 17, 9:00 PM MDT | Special Weather Statement | LBF | Frontier | 15 min |
| May 17, 9:08 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 52 min |
| May 17, 9:15 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Loup, Rock | 45 min |
| May 17, 9:26 PM MDT | Special Weather Statement | LBF | Dawson | 34 min |
| May 17, 9:30 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 45 min |
| May 17, 9:52 PM MDT | Special Weather Statement | LBF | Holt | 38 min |
| May 17, 9:58 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| May 17, 10:11 PM MDT | Special Weather Statement | LBF | Boyd | 49 min |
| May 17, 10:16 PM MDT | Special Weather Statement | LBF | Wheeler | 44 min |
| May 17, 10:29 PM MDT | Special Weather Statement | LBF | Valley | 46 min |
| May 17, 11:12 PM MDT | Special Weather Statement | LBF | Wheeler | 63 min |
| May 18, 12:14 AM MDT | Special Weather Statement | LBF | Wheeler | 46 min |
Nearby
Frost Advisories in Nebraska, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.